Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 203, NWS Fort Worth, TX

July 12, 2021Hunt County, Rains County, Van Zandt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 12, 2021, 1:50 PM CDT for Hunt County, Rains County, Van Zandt County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 1:50 PM CDT (18:50 UTC)
Expired
Jul 12, 2021, 2:45 PM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Hunt County, TX, Rains County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

657 
WUUS54 KFWD 121850
SVRFWD
TXC231-379-467-121945-
/O.NEW.KFWD.SV.W.0203.210712T1850Z-210712T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
150 PM CDT Mon Jul 12 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southeastern Hunt County in north central Texas...
  Northwestern Van Zandt County in north central Texas...
  Rains County in north central Texas...

* Until 245 PM CDT.

* At 149 PM CDT, a severe thunderstorm was located over Lake Tawakoni
  State Park, or near Wills Point, moving northeast at 20 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Wills Point, West Tawakoni, Edgewood, Emory, East Tawakoni, Lake
  Tawakoni State Park and Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

If on or near Lake Tawakoni, get away from the water and move 
indoors or inside a vehicle. Do not be caught on the water in a 
thunderstorm. High winds and waves can capsize boats.

&&

LAT...LON 3272 9564 3268 9602 3277 9608 3284 9608
      3298 9596 3298 9567 3284 9565
TIME...MOT...LOC 1849Z 241DEG 17KT 3280 9600 

HAIL...0.88IN
WIND...70MPH
$$

Bain
3 follow-up statements
017 
WWUS54 KFWD 121913
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
213 PM CDT Mon Jul 12 2021

TXC231-121920-
/O.CAN.KFWD.SV.W.0203.000000T0000Z-210712T1945Z/
Hunt TX-
213 PM CDT Mon Jul 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUNT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled for Hunt 
County. 

LAT...LON 3272 9564 3268 9598 3282 9602 3284 9600
      3284 9593 3289 9594 3294 9567 3291 9566
TIME...MOT...LOC 1910Z 269DEG 16KT 3277 9587 

$$

TXC379-467-121945-
/O.CON.KFWD.SV.W.0203.000000T0000Z-210712T1945Z/
Van Zandt TX-Rains TX-
213 PM CDT Mon Jul 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN VAN ZANDT AND RAINS COUNTIES...

At 210 PM CDT, a severe thunderstorm was located near Edgewood, or 8
miles northeast of Wills Point, moving east at 20 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Flats, Wills Point, Edgewood, Emory, East Tawakoni and Lake Tawakoni 
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

If on or near Lake Tawakoni or Lake Fork Reservoir, get off the 
water and move indoors or inside a vehicle. Do not be caught on the 
water in a thunderstorm.

Heavy rainfall is occurring with this storm, and may lead to 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3272 9564 3268 9598 3282 9602 3284 9600
      3284 9593 3289 9594 3294 9567 3291 9566
TIME...MOT...LOC 1910Z 269DEG 16KT 3277 9587 

HAIL...0.88IN
WIND...60MPH
 
$$

Bain
855 
WWUS54 KFWD 121932
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
232 PM CDT Mon Jul 12 2021

TXC379-467-121945-
/O.CON.KFWD.SV.W.0203.000000T0000Z-210712T1945Z/
Van Zandt TX-Rains TX-
232 PM CDT Mon Jul 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTH CENTRAL VAN ZANDT AND SOUTHEASTERN RAINS COUNTIES...

At 230 PM CDT, a severe thunderstorm was located near Grand Saline,
or 15 miles northwest of Mineola, moving east at 20 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Edgewood and areas along Mill Creek and the Sabine River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3269 9589 3281 9589 3287 9566 3272 9564
TIME...MOT...LOC 1930Z 268DEG 17KT 3276 9574 

HAIL...0.88IN
WIND...60MPH
 
$$

Bain
775 
WWUS54 KFWD 121946
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
246 PM CDT Mon Jul 12 2021

TXC379-467-121956-
/O.EXP.KFWD.SV.W.0203.000000T0000Z-210712T1945Z/
Van Zandt TX-Rains TX-
246 PM CDT Mon Jul 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VAN ZANDT AND
SOUTHEASTERN RAINS COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.

LAT...LON 3269 9589 3281 9589 3287 9566 3272 9564
TIME...MOT...LOC 1946Z 241DEG 17KT 3279 9567 

$$

Bain

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:54 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 12, 12:54 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1254 PM CDT Mon Jul 12 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tuesday Evening/

The primary focus of the short term forecast period is the heavy
rain ongoing across Central Texas through the afternoon and
possibly into the early evening hours. Isolated to scattered
storms are anticipated across North Texas. Otherwise, tranquil
weather is anticipated.

Convection earlier this morning developed rather quickly as
modest ascent atop remnant outflow in an environment characterized
by PWATs in excess of 1.8" (125-150% of normal). Given the slow
storm motions and efficient warm rain processes, the potential for
event total rainfall amounts in the 1-4" range (with isolated
higher amounts) seems quite plausible. Higher resolution model
guidance continues to struggle, but 00/12 UTC HREF Probability
Match Mean (PMM) QPF offered usable output for the forecast. PoPs
of 90-100% are advertised through mid-afternoon with the greatest
threat for widespread heavy rain near and south of the US HWY 84
corridor. I would anticipate the need for a few additional flood
advisories to address what will likely be flooding of low-lying
and poor drainage areas. However, the flash flood threat will
remain, especially for some of the more urbanized areas of Central
Texas (namely along the I-14 corridor). The severe weather threat
across Central Texas is low.

Showers and storms will likely continue to develop near the I-20
corridor where deeper cumulus has been noted closer to the true
stationary frontal boundary. Here there could be a higher
potential for stronger downburst winds with the greater
temperatures and higher cloud bases. Dewpoint depressions are also
approaching 20 degrees which may also support the enhancement of
evaporative cooling below cloud base. Radar trends will be
monitored.

Showers and storms should diminish through the afternoon and
evening across the area as the main upper trough sinks southward
and a more subsident airmass overspreads the region.

Bain

&&

.LONG TERM... /Issued 216 AM CDT Mon Jul 12 2021/
/Tuesday and Beyond/

An upper trough will sidle off to the east while a ridge noses in
from the west at the start of the period. Though the strongest
part of the ridge will remain off to our west, it will still
hamper convective development across the area compared to today
and the past several days. Will hence limits POPs in the Tuesday-
Thursday time frame to the southeast zones (and in the slight
chance category) where seabreeze intrusion may kick off isolated
afternoon convection.

A weak trough will then move through the Southern Plains Thursday
night and Friday, which will warrant slight chance POPs along the
Red River. Shear will be quite weak and any storms which occur
late Thursday into Friday should remain below severe limits (with
most places remaining dry).

By the weekend, North and Central Texas will again become placed
between a ridge across the west and a trough over the Great Lakes.
The resulting north flow will be weaker compared to this past
weekend, but should still result in low-end rain chances across
the region each afternoon. Otherwise, typical July temperatures
are expected for the duration of the forecast with lows in the 70s
and highs in the 90s.

30

&&

.AVIATION... /NEW/
/18 UTC TAF Cycle/

Concerns---Convective chances...mainly at Waco.

Poor flying conditions are anticipated at Waco due to TSRA.
Confidence is high in TSRA over at least the next 2 to 3 hours
with activity diminishing by 2300 UTC near the airfield.
Intermittent MVFR cigs and possibly MVFR vsby will be possible.

Outflow and perhaps the true stationary front will lift northward
this afternoon, resulting in a return to south flow for D10
terminals by the late afternoon and evening push. This
outflow/front may kick off a few showers across southern parts of
D10 airspace. Instability is not significant, but some TSRA INVOF
GKY...DAL and D/FW still appears probable and VCTS will be
advertised through the afternoon hours. Impacts to east and
southbound departures are anticipated and VCTS at the JEN and CQY
cornerposts may cause some issues.

Bain

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    92  75  95  75  94 /  20  10   5   0   0
Waco                87  73  91  73  91 /  80  30   0   0   0
Paris               88  70  91  73  92 /  10  10  10   0   0
Denton              92  73  95  73  95 /  20  10   5   0   0
McKinney            91  73  93  74  92 /  20  10   5   0   0
Dallas              92  76  94  77  94 /  20  10   5   0   0
Terrell             90  72  91  73  92 /  20  20   5   0   0
Corsicana           88  73  91  74  91 /  40  20   5   0   0
Temple              87  72  91  71  91 / 100  30   5   0   5
Mineral Wells       90  71  93  71  92 /  20  10   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 12, 9:17 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
917 AM CDT Mon Jul 12 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
917 AM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

There is a chance of storms today generally along and south of
Interstate 20. The main concern will be heavy rainfall which may
result in pockets of flash flooding. Frequent lightning, and gusty
winds will be additional threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Slight chances of storms can be expected each afternoon, but severe
weather is unlikely.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Bain

In the hours before

Special weather statement, Jul 12, 1:19 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
119 PM CDT Mon Jul 12 2021

TXZ119-121900-
Dallas TX-
119 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 200
PM CDT...

At 118 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, moving southeast at 5 mph.

Winds in excess of 40 to 50 mph will be possible with this storm.

 Locations impacted include...
Desoto, Cedar Hill, Duncanville, Lancaster, Glenn Heights, Hutchins,
Wilmer, Ovilla and Ferris.

LAT...LON 3255 9653 3255 9692 3268 9693 3268 9667
TIME...MOT...LOC 1818Z 327DEG 6KT 3260 9676

Bonnette
Special weather statement, Jul 12, 1:41 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
141 PM CDT Mon Jul 12 2021

TXZ105-121>123-121915-
Kaufman TX-Van Zandt TX-Hunt TX-Rains TX-
141 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUNT...NORTHEASTERN
KAUFMAN...NORTHWESTERN VAN ZANDT AND SOUTHWESTERN RAINS COUNTIES
UNTIL 215 PM CDT...

At 140 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Lake Tawakoni State
Park to 6 miles east of Kaufman. Movement was east at 20 mph.

Heavy rainfall and wind gusts up to 45 mph will be possible with
these storms.

 Locations impacted include...
Terrell, Kaufman, Canton, Wills Point, West Tawakoni, Edgewood,
Emory, East Tawakoni, Hawk Cove, Fruitvale, Lake Tawakoni State Park,
Point, Oak Grove, Post Oak Bend City and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to minor flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

If on or near Lake Tawakoni, get out of the water and move indoors
or inside a vehicle. If you can hear thunder, you are close enough
to be struck by lightning. Do not be caught on the water in a
thunderstorm.

&&

LAT...LON 3251 9593 3254 9638 3287 9618 3291 9599
      3292 9588 3287 9573
TIME...MOT...LOC 1840Z 267DEG 17KT 3278 9603 3258 9620

Bain

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:55 PM CDTAreal Flood AdvisoryFWDComanche, Hamilton, Mills3 hr
Jul 11, 11:48 PM CDTAreal Flood AdvisoryFWDHenderson3 hr
Jul 12, 2:12 AM CDTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Jul 12, 7:46 AM CDTAreal Flood AdvisoryFWDLeon, Robertson119 min
Jul 12, 9:54 AM CDTAreal Flood AdvisoryFWDCoryell, Hamilton, Lampasas, Mills81 min
Jul 12, 10:19 AM CDTAreal Flood AdvisoryFWDFalls, Leon, Limestone, Robertson4 hr
Jul 12, 11:09 AM CDTAreal Flood AdvisoryFWDBell, Coryell, Falls, Hamilton, Lampasas, McLennan and 1 more3 hr
Jul 12, 12:02 PM CDTAreal Flood AdvisoryFWDMilam, Robertson2 hr
Jul 12, 1:19 PM CDTSpecial Weather StatementFWDDallas41 min
Jul 12, 1:41 PM CDTSpecial Weather StatementFWDKaufman, Rains34 min
Jul 12, 2:00 PM CDTSpecial Weather StatementFWDKaufman45 min
Jul 12, 2:23 PM CDTAreal Flood AdvisoryFWDDallas3 hr
Jul 12, 2:51 PM CDTAreal Flood AdvisoryFWDEllis, Kaufman3 hr
Jul 12, 3:00 PM CDTSevere Thunderstorm WarningFWDEastland30 min
Jul 12, 4:26 PM CDTAreal Flood AdvisoryFWDTarrant94 min
Jul 12, 4:56 PM CDTSevere Thunderstorm WarningFWDTarrant34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.